Alert archive / Wyoming / Frost Advisories in 2011
Frost Advisory 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this frost advisory at Sep 20, 2011, 7:51 PM MDT for 7 counties in Wyoming; 4 counties in Nebraska. It took effect at Sep 21, 2011, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2011, 7:51 PM MDT (01:51 UTC)
- In effect from
- Sep 21, 2011, 3:00 AM MDT
- Expired
- Sep 21, 2011, 8:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 118 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872 WWUS75 KCYS 210151 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 751 PM MDT TUE SEP 20 2011 ...AREAS OF FROST TONIGHT ACROSS SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE... .SURFACE HIGH PRESSURE WILL MOVE OVER THE HIGH PLAINS TONIGHT. MUCH COOLER TEMPERATURES...CLEAR SKIES AND LIGHT WINDS WILL RESULT OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THE REST OF TONIGHT INTO WEDNESDAY MORNING. SOME LOCATIONS WILL HAVE THEIR FIRST FROST OF THE SEASON DURING THIS TIME. TEMPERATURES NEAR FREEZING ARE POSSIBLE. NEZ002-003-019-095-096-WYZ101-102-104-105-107>111-113-115-116-118- 119-211400- /O.NEW.KCYS.FR.Y.0002.110921T0900Z-110921T1400Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY-SOUTH LARAMIE RANGE-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK... MUDDY GAP...MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 751 PM MDT TUE SEP 20 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY. * TEMPERATURE...TEMPERATURES WILL RANGE FROM 30 TO 35 DEGREES. * IMPACTS...AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING LOCATIONS SUCH AS RIVER VALLEYS AND OVER VEGETATION COVERED SURFACES. TENDER PLANTS AND VEGETATION WILL BE AFFECTED BY THE FROST AND NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CLAYCOMB
1 follow-up statement
934 WWUS75 KCYS 210911 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 311 AM MDT WED SEP 21 2011 ...AREAS OF FROST EARLY THIS MORNING ACROSS PARTS OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE... .SURFACE HIGH PRESSURE OVER THE HIGH PLAINS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR CHILLY TEMPERATURES EARLY THIS MORNING OVER PARTS OF SOUTHEAST WYOMING INTO THE NORTHERN NEBRASKA PANHANDLE. WYZ105-107-109>111-113-116-118-119-211015- /O.CAN.KCYS.FR.Y.0002.000000T0000Z-110921T1400Z/ SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-SOUTH LARAMIE RANGE- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...MEDICINE BOW...GLENDO...WHEATLAND... CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...VEDAUWOO...BUFORD...PUMPKIN VINE...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 311 AM MDT WED SEP 21 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FROST ADVISORY. SOME CLOUD COVER OR LIGHT BREEZES HAVE KEPT TEMPERATURES FROM COOLING AS MUCH AS EARLIER ANTICIPATED THIS MORNING AND WIDESPREAD FROST IS NO LONGER EXPECTED. SOME PATCHY FROST IS STILL POSSIBLE IN LOW LYING AREAS. $$ NEZ002-003-019-095-096-WYZ101-102-104-108-115-211400- /O.CON.KCYS.FR.Y.0002.000000T0000Z-110921T1400Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-GOSHEN COUNTY-LARAMIE VALLEY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK... MUDDY GAP...TORRINGTON...LARAMIE 311 AM MDT WED SEP 21 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * TEMPERATURES...LOWS GENERALLY FROM 30 TO 35 DEGREES. * IMPACTS...AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING LOCATIONS SUCH AS RIVER VALLEYS AND OVER VEGETATION COVERED SURFACES. TENDER PLANTS AND VEGETATION WILL BE AFFECTED BY THE FROST AND NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 20, 5:07 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 20, 5:07 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 507 PM MDT TUE SEP 20 2011 .AVIATION...00Z TAFS LATEST RADAR TRENDS SHOWING SHOWERS STYAING SOUTH IN NORTHERN COLORADO. WENT AHEAD AND REMOVED VCSH FROM KCYS AND KLAR TAFS. VFR CONDITIONS EXPECTED NEXT 24 HOURS. CLAYCOMB && .PREV DISCUSSION... /ISSUED 217 PM MDT TUE SEP 20 2011/ SHORT TERM...THIS AFTERNOON THROUGH THURSDAY EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED A RATHER POTENT MID/UPPER LEVEL CLOSED LOW APPROACHING THE NORTH DAKOTA/MINNESOTA BORDER. ABUNDANT MID/UPPER LEVEL CLOUDINESS WAS WRAPPING AROUND THE LOW CENTER FROM EASTERN MONTANA/NORTHEASTERN WYOMING ACROSS THE DAKOTA. OTHER SCATTERED MID/HIGH CLOUDS WERE STREAMING EAST FROM THE FRONT RANGE. NORTHWESTERLY FLOW AND LOW LEVEL COLD AIR ADVECTION KEPT TEMPERATURES IN THE 50S TO LOWER 60S EAST OF THE LARAMIE RANGE. THERE IS GOOD CONSENSUS WITH THE 12Z NUMERICAL SHORT RANGE MODEL GUIDANCE. THE GFS AND ECMWF BOTH TAKE THE UPPER LOW EAST ACROSS MINNESOTA THROUGH WEDNESDAY MORNING...THEN NORTHEAST INTO SOUTHERN ONTARIO PROVINCE...WITH A SECONDARY LOW TAKING SHAPE OVER IOWA ON THURSDAY. MEANWHILE...A WEAK UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEAST ACROSS SOUTHERN WYOMING AND NORTHEASTERN COLORADO TONIGHT AND WEDNESDAY MORNING. WEAK QG LIFT AND CONDITIONAL SYMMETRIC INSTABILITY WILL WORK ON MEAGER AVAILABLE MOISTURE TO SQUEEZE OUT A FEW RAIN SHOWERS OVER SOUTHERN PORTIONS OF THE CWA DURING THIS TIME FRAME. GFS CONTINUES TO BE MORE BULLISH WITH THE QPF THAN THE FAVORED ECMWF...SO AMOUNTS WILL BE LIGHT ON THE ORDER OF A FEW HUNDREDTHS OF AN INCH. AREAS WHERE CLOUD COVER WILL BE LIMITED WITH LIGHT WINDS WILL RADIATE OUT BETTER...WITH TEMPERATURES BOTTOMING OUT IN THE LOWER TO MID 30S. AT THIS TIME...NOT EXPECTING ANY WIDESPREAD FREEZING TEMPERATURES OR FROST HEADLINES. PATCHY FROST IS EXPECTED IN THE FAVORED VALLEYS OF SOUTHEAST WYOMING AND NORTHERN NEBRASKA PANHANDLE LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE COOLER THAN NORMAL TEMPERATURES WILL CONTINUE WEDNESDAY...QUITE SIMILAR TO THIS AFTERNOON...WITH 700MB TEMPERATURES FROM -3 EAST TO +3 DEG C WEST. THE DEPARTURE OF THE UPPER TROUGH TO THE EASTERN PLAINS AND MISSISSIPPI VALLEY WEDNESDAY NIGHT AND THURSDAY WILL ALLOW A LARGE AMPLITUDE RIDGE OUT WEST TO SHIFT EAST TOWARD THE CONTINENTAL DIVIDE. AS IT DOES...700MB TEMPERATURES WILL SLOWLY REBOUND. PATCHY FROST WILL ONCE AGAIN BE POSSIBLE FOR THE NORMALLY COLDER VALLEY LOCALES LATE WEDNESDAY NIGHT AS THE SURFACE HIGH PRESSURE RIDGE SLOWLY MIGRATES EAST. MUCH WARMER TEMPERATURES WILL ENSUE ON THURSDAY AS 700MB READINGS RISE TO 6 TO 9 DEG C...RESULTING IN HIGH TEMPERATURES IN THE 70S FOR THE LOWER ELEVATIONS AND 50S AND 60S FOR THE MOUNTAINS. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY STRONG UPPER LEVEL HIGH PRESSURE WILL KEEP HOLD OVER THE WESTERN US THE END OF THE WEEK AND THROUGH THE WEEKEND. A WEAK DISTURBANCE MOVING THROUGH NW FLOW ALOFT WILL BRING SOME CLOUDS AND BREEZY CONDITIONS FOR FRIDAY. SATURDAY WILL BE VERY QUIET AND WARM AS THE RIDGE AXIS MOVES OVERHEAD. A SERIES OF SHORTWAVES MOVING INTO THE PACIFIC NORTHWEST WILL HELP BREAKDOWN THE RIDGE A BIT FOR SUNDAY... WITH SOME OF THIS PACIFIC ENERGY MOVING OVER THE ROCKIES ON SUNDAY AND MONDAY. MODELS DO NOT SHOW A WHOLE LOT OF MOISTURE ASSOCIATED WITH THIS WAVE SO MAY ONLY BE SOME PASSING CLOUDS WITH A HIGH ELEVATION SHOWER OR TWO...AND BREEZY WESTERLY WINDS IN THE HIGH COUNTRY. GFS HINTS AT A PACIFIC FRONT MOVING THROUGH LATE IN THE DAY TUESDAY WHICH COULD BRING A BETTER CHANCE FOR SHOWERS AND TSTORMS ESPECIALLY VCNTY LARAMIE RANGE. OVERALL...700MB TEMPS AROUND 10 DEG C WILL KEEP THINGS QUITE WARM THROUGH THE PERIOD. AVIATION...18Z TAF ISSUANCE WINDY CONDITIONS ARE OCCURRING ACROSS THE WYOMING AND WESTERN NEBRASKA PLAINS IN THE WAKE OF THE COLD FRONT THAT MOVED THROUGH THE AREA LAST NIGHT. WIND GUSTS OF 20 TO 25 KNOTS CAN BE EXPECTED AT WYOMING AIRPORTS THROUGH SUNSET...WITH 25 TO 35 KNOTS ACROSS WESTERN NEBRASKA. NORTHERLY WINDS ARE ALSO OCCURRING IN THE HIGH VALLEYS WEST OF THE LARAMIE RANGE...BUT SPEEDS WILL BE LESS WITH GUSTS 15 TO 20 KT. A FEW SHOWERS ARE POSSIBLE IN THE FOOTHILLS OF THE SOUTHERN LARAMIE RANGE...INCLUDING KLAR AND KCYS...THIS AFTERNOON IN UPSLOPE FLOW ALONG THE EASTERN SLOPE. OVERALL EXPECT CONDITIONS TO REMAIN VFR WITH A MID LEVEL CLOUD DECK DEVELOPING THROUGH THE AFTERNOON. FIRE WEATHER... COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES WILL PREVAIL THROUGH WEDNESDAY IN THE WAKE OF A COLD FRONTAL PASSAGE LATE LAST NIGHT. A WEAK DISTURBANCE IN THE NORTHWESTERLY FLOW ALOFT WILL BRING ISOLATED RAIN SHOWERS TO THE SOUTHERN DISTRICTS TONIGHT. PATCHY FROST IS EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING FOR THE NORMALLY COLDER VALLEY LOCATIONS. DRY AND WARMER TEMPERATURES WILL RETURN THURSDAY AND PERSIST THROUGH THE WEEKEND AS A STRONG RIDGE OF HIGH PRESSURE ALOFT BUILDS OVER THE REGION. AFTERNOON RELATIVE HUMIDITIES DURING THIS PERIOD MAY REACH CRITICAL VALUES... HOWEVER WINDS WILL AVERAGE NEAR 10 MPH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JAMSKI LONG TERM/AVIATION...RJM
Hazardous weather outlook, Sep 20, 3:30 AM MDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 330 AM MDT TUE SEP 20 2011 NEZ002-003-019>021-054-055-095-096-WYZ101>119-211100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 330 AM MDT TUE SEP 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 12:53 PM MDT | Frost Advisory | CYS | Laramie | 19 hr |
Nearby
Frost Advisories in Wyoming, 2011Frost Advisories in Nebraska, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.